Alert archive / Wisconsin / Frost Advisories in 2011
Frost Advisory 5, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at Sep 15, 2011, 11:27 AM CDT for 6 counties in Wisconsin. It took effect at Sep 16, 2011, 12:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2011, 11:27 AM CDT (16:27 UTC)
- In effect from
- Sep 16, 2011, 12:00 AM CDT
- Expired
- Sep 16, 2011, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS La Crosse, WI
Counties Adams County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI, Taylor County, WI
The radar
The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
363 WWUS73 KARX 151627 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1127 AM CDT THU SEP 15 2011 ...AREAS OF FROST EXPECTED ACROSS THE AREA TONIGHT... .HIGH PRESSURE CENTERED OVER CENTRAL MINNESOTA AND WESTERN WISCONSIN WILL DOMINATE THE REGION TONIGHT. WITH CLEAR SKIES AND LIGHT WINDS...LOWS UNDER THIS HIGH ARE EXPECTED TO FALL INTO THE LOWER AND MIDDLE 30S. THIS WILL PRODUCE AREAS OF FROST ACROSS MUCH OF CENTRAL AND NORTH CENTRAL WISCONSIN. MORE WIDESPREAD FROST IS POSSIBLE IN THE COLDER DRAINAGE AREAS OF CENTRAL AND NORTH CENTRAL WISCONSIN. WIZ017-029-034-042>044-160030- /O.NEW.KARX.FR.Y.0005.110916T0500Z-110916T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 1127 AM CDT THU SEP 15 2011 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT FRIDAY. * LOWS TONIGHT WILL DROP INTO THE LOWER TO MIDDLE 30S...PRODUCING AREAS OF FROST ACROSS MUCH OF THE AREA LATER TONIGHT. * ANNUAL FLOWERS AND VEGETABLES...LIKE IMPATIENS AND TOMATOES... OR HOUSEPLANTS THAT HAVE BEEN SUMMERED OUTDOORS COULD BE DAMAGED OR KILLED BY THE POTENTIAL FROST AND COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ DTJ WEATHER.GOV/LACROSSE
4 follow-up statements
388 WWUS73 KARX 152031 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 331 PM CDT THU SEP 15 2011 ...AREAS OF FROST EXPECTED TONIGHT... .HIGH PRESSURE CENTERED OVER CENTRAL MINNESOTA AND WESTERN WISCONSIN WILL DOMINATE THE REGION TONIGHT. WITH CLEAR SKIES AND LIGHT WINDS...LOWS WILL FALL INTO THE UPPER 20S TO LOWER 30S. THIS WILL PRODUCE AREAS OF FROST ACROSS MUCH OF CENTRAL AND NORTH CENTRAL WISCONSIN. MORE WIDESPREAD FROST IS POSSIBLE IN THE COLDER DRAINAGE AREAS. WIZ017-029-034-042>044-160445- /O.CON.KARX.FR.Y.0005.110916T0500Z-110916T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 331 PM CDT THU SEP 15 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT FRIDAY... * LOWS TONIGHT WILL DROP INTO THE UPPER 20S TO LOWER 30S... PRODUCING AREAS OF FROST LATER TONIGHT. * ANNUAL FLOWERS...TENDER VEGETATION...OR HOUSEPLANTS THAT HAVE BEEN SUMMERED OUTDOORS COULD BE DAMAGED OR KILLED BY THE POTENTIAL FROST AND COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ DTJ WEATHER.GOV/LACROSSE
960 WWUS73 KARX 160156 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 856 PM CDT THU SEP 15 2011 ...AREAS OF FROST EXPECTED TONIGHT... .HIGH PRESSURE CENTERED OVER WESTERN WISCONSIN WILL DOMINATE THE REGION TONIGHT. WITH CLEAR SKIES AND LIGHT WINDS...LOWS WILL FALL INTO THE UPPER 20S TO LOWER 30S. THIS WILL PRODUCE AREAS OF FROST ACROSS MUCH OF CENTRAL AND NORTH CENTRAL WISCONSIN. MORE WIDESPREAD FROST IS POSSIBLE IN THE COLDER DRAINAGE AREAS. WIZ017-029-034-042>044-161000- /O.CON.KARX.FR.Y.0005.110916T0500Z-110916T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 856 PM CDT THU SEP 15 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT FRIDAY... * LOWS TONIGHT WILL DROP INTO THE UPPER 20S TO LOWER 30S... PRODUCING AREAS OF FROST LATER TONIGHT. * ANNUAL FLOWERS...TENDER VEGETATION...OR HOUSEPLANTS THAT HAVE BEEN SUMMERED OUTDOORS COULD BE DAMAGED OR KILLED BY THE POTENTIAL FROST AND COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ RABERDING WEATHER.GOV/LACROSSE
217 WWUS73 KARX 160758 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 258 AM CDT FRI SEP 16 2011 ...AREAS OF FROST EXPECTED THROUGH EARLY THIS MORNING... .COOL HIGH PRESSURE WILL REMAIN OVER THE REGION THIS MORNING. WITH MOSTLY CLEAR SKIES AND LIGHT WINDS...TEMPERATURES HAVE FALLEN INTO THE LOWER 30S. ADDITIONAL COOLING MAY RESULT IN LOW LYING AREAS FALLING INTO THE UPPER 20S. LOOK FOR AREAS OF FROST ACROSS MUCH OF CENTRAL AND NORTH CENTRAL WISCONSIN EARLY THIS MORNING. MORE WIDESPREAD FROST IS POSSIBLE IN THE COLDER DRAINAGE AREAS. WIZ017-029-034-042>044-161300- /O.CON.KARX.FR.Y.0005.000000T0000Z-110916T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 258 AM CDT FRI SEP 16 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES HAVE FALLEN INTO THE LOWER 30S THIS MORNING...PRODUCING AREAS OF FROST. WIDESPREAD FROST IS POSSIBLE IN LOW LYING AREAS...WHERE TEMPERATURES MAY FALL INTO THE UPPER 20S. * ANNUAL FLOWERS...TENDER VEGETATION...OR HOUSEPLANTS THAT HAVE BEEN SUMMERED OUTDOORS COULD BE DAMAGED OR KILLED BY THE POTENTIAL FROST AND COLD TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WETENKAMP WEATHER.GOV/LACROSSE
760 WWUS73 KARX 161255 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 755 AM CDT FRI SEP 16 2011 ...FROST QUICKLY DISSIPATING THIS MORNING... .TEMPERATURES HAVE WARMED INTO THE UPPER 30S ENDING THE THREAT FOR FROST. WIZ017-029-034-042>044-161400- /O.EXP.KARX.FR.Y.0005.000000T0000Z-110916T1300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 755 AM CDT FRI SEP 16 2011 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... TEMPERATURES HAVE CLIMBED INTO THE UPPER 30S AND ARE EXPECTED TO CONTINUE TO RISE INTO THE 40S THROUGH 9 AM...ENDING THE THREAT FOR FROST. $$ WETENKAMP WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Sep 15, 11:27 AM CDT, 0 minutes earlier.
Area forecast discussion, Sep 15, 11:27 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LA CROSSE WI 1127 AM CDT THU SEP 15 2011 .SHORT TERM...TONIGHT 1126 AM CDT THU SEP 15 2011 A SHORT WAVE WILL BE BRINGING SOME MID AND HIGH CLOUDS INTO THE AREA TONIGHT. THE 15.12Z GFS IS ABOUT 6 HOURS FASTER THAN THE 15.12Z NAM/WRF. HOWEVER WITH THE DAYTIME TEMPERATURES BEING COOL AND DEW POINTS STILL VERY DRY...WIDESPREAD FROST SHOULD ONCE AGAIN DEVELOP LATE TONIGHT ALONG AND NORTH OF THE INTERSTATE 94 CORRIDOR. THERE WAS ENOUGH CONFIDENCE THAT WE WILL BE ISSUING A FROST ADVISORY FROM MIDNIGHT THROUGH 8 AM FRIDAY FOR JACKSON...MONROE...CLARK...TAYLOR... ADAMS AND JUNEAU COUNTIES BEFORE THE NOON NEWS. .LONG TERM...SUNDAY THROUGH WEDNESDAY 329 AM CDT THU SEP 15 2011 15.00Z MEDIUM RANGE MODELS COMING INTO BETTER FOCUS/CONSENSUS WITH THE TROUGH TO MOVE ACROSS THE UPPER MIDWEST SUN/SUN NIGHT...THOUGH CAN-GEM TRENDED TOWARD A STRONG...SLOW OUTLIER. APPEARS ENOUGH MOISTURE/LIFT WILL BE PRESENT WITH/AHEAD OF THIS TROUGH FOR A 30-50 PERCENT SHRA/ISOLATED TSRA CHANCE ACROSS THE AREA SUN/SUN NIGHT. IF PRESENT TRENDS CONTINUE RAIN CHANCE FOR SUN COULD BE RAISED INTO THE 60-80 PERCENT RANGE. DEVELOPING CONSENSUS AMONG GFS/UKMET/ECMWF FOR SHORTWAVE RIDGING TO BUILD ACROSS THE AREA MON...THEN ANOTHER TROUGH TO MOVE INTO/ACROSS THE UPPER MIDWEST CENTERED ON TUE. GEM/UKMET MUCH STRONGER THAN GFS/ECMWF WITH THIS SECOND...TUE TROUGH. WITH THE DEVELOPING CONSENSUS FOR MON TO BE A BETWEEN- SYSTEMS DAY...REMOVED RAIN CHANCES FROM MON. WITH INCREASING MODEL DIFFERENCES/UNCERTAINTIES BY TUE/WED...THE MODEL CONSENSUS RAIN CHANCES MOSTLY IN THE 20-30 PERCENT RANGE FOR MON NIGHT INTO WED LOOK REASONABLE. BLENDED MODEL HIGHS/LOWS FOR SUN THRU WED LOOK WELL TRENDED FOR NOW...BASED ON EXPECTED CLOUDS/SHOWERS VS. SUNSHINE TRENDS...ESPECIALLY SUN/MON WHEN CONFIDENCE IS BETTER/MODELS ARE MORE CONSISTENT. && .AVIATION...THROUGH 12Z FRIDAY 619 AM CDT THU SEP 15 2011 VFR CONDITIONS EXPECTED THROUGH THE PERIOD. HIGH PRESSURE CENTERED OVER MINNESOTA WILL DRIFT EAST ACROSS WISCONSIN TODAY INTO LOWER MICHIGAN TONIGHT. SKIES WILL BE CLEAR TODAY UNDERNEATH THE HIGH WITH LIGHT WINDS THAT WILL GO FROM THE NORTH TO THE SOUTHEAST ONCE THE HIGH PASSES. AN UPPER LEVEL DISTURBANCE WILL APPROACH FROM THE WEST TONIGHT THAT WILL CREATE A HIGH VFR CEILING AFTER DARK. && .ARX WATCHES/WARNINGS/ADVISORIES... 1126 AM CDT THU SEP 15 2011 WI...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM CDT FRIDAY FOR WIZ017-029-034-042>044. MN...NONE. IA...NONE. && SHORT TERM...BOYNE LONG TERM....RRS AVIATION...04
Hazardous weather outlook, Sep 15, 10:06 AM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1006 AM CDT THU SEP 15 2011 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-161100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINNESHIEK-WINONA- 1006 AM CDT THU SEP 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND WEST AND CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT FROST WILL BE POSSIBLE LATE TONIGHT...MAINLY FOR LOCATIONS ALONG AND NORTHEAST OF INTERSTATE 94. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT THROUGH SUNDAY NIGHT. IT APPEARS INSTABILITY WILL BE LIMITED AND ANY THUNDERSTORMS THAT DO OCCUR WOULD NOT BECOME SEVERE. THE MAIN THREAT WOULD BE LIGHTNING AND THE POSSIBILITY OF LOCALLY HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. RRS/DTJ
Nearby
Frost Advisories in Wisconsin, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.